MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ANGIOSCULPT PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING; CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS CORPORATION ANGIOSCULPT PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING; CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2237-60100
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
An angiosculpt catheter was used in a peripheral procedure to treat a severely calcified mid sfa.The angiosculpt was advanced to the lesion and inflated with no issues.However, during removal, resistance was noted, and the scoring element got stuck in the calcium.Some degree of force was applied, but the scoring element separated in the patient.Attempts to retrieve the scoring element was not successful; therefore, a stent was placed to trap to the vessel wall.This product problem and adverse event is being submitted due to scoring element separation, requiring intervention, but retained in patient.
 
Additional Manufacturer Narrative
Block a3b: the patient's gender is unknown.This information was not available from the facility.Block h3: the angiosculpt catheter was returned without the scoring element.Visual inspection found a damaged distal tip, distal bond, intermediate bond, transition tubing, and shaft.Block h6: based on the complaint details, the scoring element got stuck in the calcium, and some degree of force was applied, resulting in the scoring element separation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
510933-4541
MDR Report Key21946364
Report Number3005462046-2025-00018
Device Sequence Number12961827
Product Code PNO
UDI-Device Identifier00813132022846
UDI-Public(01)00813132022846(17)260510(10)G24050010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model Number2237-60100
Device Catalogue Number2237-60100
Device Lot NumberG24050010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014" COMMAND GUIDEWIRE.; TERUMO: 7F INTRODUCER SHEATH.
Patient Age59 YR
Patient SexMale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite